It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Shawley - I don't know if this will help but here is my 2 cents and remember I am saying this as a friend only and am definitely not a doctor.

I don't know if you remember my brother is in a wheel chair from a botched back surgery. He is 100% disabled by social security and the Navy. He often goes thru these feelings of being on to much medication and will often try to cut back on them himself. All he ends up doing is messing himself up and being 20 steps behind the meds and in severe pain and withdrawal symptoms.

I also have good friend who was in a atv accident whose doctor is currently weaning him off of percocets. They are doing something like raising the meds for awhile, than reducing it, then raising it again -- my point in telling you this, I do not think this is something you can do on your own. Unfortunately, you need the help of a physcian who is well experienced in handlig this. PLEASE DO NOT TRY THIS ON YOUR OWN I AM BEGGING YOU for you and your family's sake.

Lastly, Shawley remember you are in chronic pain and have a reason for taking the meds. You are not taking it pleasure.
Shawley,
I am also from the back pain board. I wanted you to know that I don't think less of you because of your problem and I agree with DDP123, I think that part of your problem is the anxiety created by not knowing if you are fusing or not, and with RO's assessment of your body screaming you are in more pain because it is trying to desperately convince you that it needs more meds.
At one time, I was on 18 different pain meds, including fentanyl patches 600 mcgs/day, methadone-80 mg 3 x/day, soma 350mg 4x/day, etc, etc.....all at the same time, and I decided like you to withdraw myself, not because of a problem with them but because I was pregnant. I managed to put myself into a seizure because I knew nothing about withdrawal from the meds, nor did I know anything about tapering.......
Anyway, I want to strongly encourage you to talk to your doctor, and your wife and get them onto your team. Withdrawal is not easy, even with medical supervision, let alone by yourself. The tapering schedule is there for a reason, including half lives of the meds, your ability to tolerate and adjust to the new , lower dose, any side effects, complications of withdrawal.......that's why you need medical and family support........
I suspect that your wife might know about the oxycodone already.........they can put you on something else once you are clear from the percocet.........
But do be honest with your doctor and your family.........it is so important that you have people who can help you on this journey.

This happens alot with people on pain meds Shawley, this is not the first time that your doctor has seen this I'm sure, and it won't be the last..........good luck to you hon........I'll keep you in my thoughts and prayers.
Sandi
Hi Shawley,
I understand not wanting to tell your wife, I just would like to see you with all of the support available while you do this and someone "there" in case something goes wrong.
Everyone is right, this isn't a race to see how fast you can get to 5 pills a day, it is best to do this a small step at a time, every couple of days, see how you feel once you are okay physically at that dose, and then another step down.
Yes, I did take myself off all of those pain meds and stayed away from pain meds completely for a long time. Withdrawal will do that to you. Like I said, it was a self imposed withdrawal because I was pregnant and didn't want to be on them while I was . I don't recommend doing it the way I did, it was the scariest thing that I have ever done and never, ever do I want to repeat it again.
I do take pain meds again now, because of the back pain, but I am extremely watchful for the physical signs of dependence............can we all say hypervigiliant about it.
Good luck Shawley, I am keeping you in my prayers.Sandi
Hi Shawley

IR... that means Immediate Release. 5 mgs. Now you are on what I am. Shawley, exactly what does the prescription read? Even if you took only 1 tab every four hours, you would still be getting 15 mg in a 12 hour period. Just in Immediate Release form rather than Extended Release form.

If you think you are being taken down too fast, then you need to speak to the doctor. Have you stopped taking the morphine altogether? That needs to be taken into consideration.

Shawley, did they give you an actual plan? Or just switch you to a different tablet? My doctor actually physically wrote down. Like WEEK ONE___tabs, WEEK TWO,___tabs and so on. I started off by doing a dual taper...oxycodone and xanax. When that first cut was way too big and I was in terrrible withdrawal was the week I saw the psychiatrist. The psych was the one who suggested one med at a time (because benzos and opiates work on two different systems in the body) and to slow down. I went back to my family doctor, who is handling the taper by my choice, and related that to him. He said it was fine to modify the plan, as long as we kept coming down. I kept the drop in the Xanax I had already made (by choice) and the change in the oxy taper was to cut every two weeks. A cut of about 10% has seemed workable to me. Sometimes the percentage is a little higher, sometimes a little lower. The tabs are hard to cut up. When I make the last cut from 1/4 to 1/8, I will have to crush the 1/4 tab and oick up the crumbs with my finger. Not sure what you will do with a capsule.

And, yes, my pain is more than bearable now. Yes, I hurt somedays, and always will. I lost an entire major muscle, so now one leg muscle has to bear the weight and job of two muscles and there is a lot of nerve damage and scar tissue. But if I try to explain how much less my pain is than when I was taking high amounts of opiates, I know it can be hard to believe. My pain is probably 80% less now at least than when on high opiate use. Opiates cause rebound pain and exaggerated pain after extended use. This was hard for me to believe until I have seen it actually happen to me with the much lower pain levels at this time.

Shawley, perhaps you need to go in and sit down with your doctor at this point and have a good discussion on exactly what the plan is. For me, it was very important that I had a written, concrete plan so I could see on paper exactly what I was expected to do. And when it needed to be revised, I got another written plan. Now my plan is not written because it is cemented in my head what I have to do. And because I am thinking more clearly and more in tune with my own body, I can make an informed decision when to cut.

For many, I know this has seemed a really long taper and two weeks between cuts too much time. At one point, the doctor even wanted me to wait three weeks because I was out of control with the anxiety. I made that particular cut after two and a half weeks. And because my mind and body are healing as I go along, sometimes it is only a week between cuts now. My rule, from a friend on this board.... once you make a cut, never go back up. I follow that faithfully. Some cuts seem easier, some seem harder. But when the cut is made, there is no going back for me. I just deal with it and the advice has served me well.

I worry a bit because it doesn't seem there is a plan in place for you that is clear and understandable. Perhaps there is already and I have just missed it in all the postings. Let me know, okay?

Best wishes
reach





All times are GMT -7. The time now is 06:33 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!